Alert archive / Washington / Gale Watches in 2021
Gale Watch 41, NWS Seattle, WA
NWS Seattle, WA issued this gale watch at Sep 24, 2021, 3:18 PM PDT. It took effect at Sep 26, 2021, 8:00 AM PDT. It was in force for .
The area
The counties it named.
The facts
- Issued
- Sep 24, 2021, 3:18 PM PDT (22:18 UTC)
- In effect from
- Sep 26, 2021, 8:00 AM PDT
- Expired
- Sep 25, 2021, 3:02 AM PDT
- In force
- Issued by
- NWS Seattle, WA
The text
As transmitted.
551 WHUS76 KSEW 242218 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 318 PM PDT Fri Sep 24 2021 PZZ150-153-156-170-173-176-250630- /O.NEW.KSEW.GL.A.0041.210926T1500Z-210927T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 318 PM PDT Fri Sep 24 2021 ...GALE WATCH IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...South winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
2 follow-up statements
093 WHUS76 KSEW 250334 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 834 PM PDT Fri Sep 24 2021 PZZ150-153-156-170-173-176-251145- /O.CON.KSEW.GL.A.0041.210926T1500Z-210927T1200Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 834 PM PDT Fri Sep 24 2021 ...GALE WATCH REMAINS IN EFFECT FROM SUNDAY MORNING THROUGH LATE SUNDAY NIGHT... * WHAT...South winds 25 to 35 kt possible. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From Sunday morning through late Sunday night. * IMPACTS...Strong winds can cause hazardous seas which could capsize or damage vessels and reduce visibility. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Gale Watch is issued when the risk of gale force winds of 34 to 47 knots has significantly increased, but the specific timing and/or location is still uncertain. It is intended to provide additional lead time for mariners who may wish to consider altering their plans. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
581 WHUS76 KSEW 251002 MWWSEW URGENT - MARINE WEATHER MESSAGE National Weather Service Seattle WA 302 AM PDT Sat Sep 25 2021 PZZ150-153-156-170-173-176-251815- /O.UPG.KSEW.GL.A.0041.210926T1500Z-210927T1200Z/ /O.NEW.KSEW.SC.Y.0207.210926T1300Z-210927T1300Z/ Coastal Waters From Cape Flattery To James Island Out 10 Nm- Coastal Waters From James Island To Point Grenville Out 10 Nm- Coastal Waters From Point Grenville To Cape Shoalwater Out 10 Nm- Coastal Waters From Cape Flattery To James Island 10 To 60 Nm- Coastal Waters From James Island To Point Grenville 10 To 60 Nm- Coastal Waters From Point Grenville To Cape Shoalwater 10 To 60 Nm- 302 AM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT MONDAY... * WHAT...South winds 20 to 30 kt. * WHERE...Coastal Waters from Cape Flattery to Cape Shoalwater out to 60 nm. * WHEN...From 6 AM Sunday to 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ131-251815- /O.NEW.KSEW.SC.Y.0207.210926T0100Z-210926T1300Z/ Central U.S. Waters Strait Of Juan De Fuca- 302 AM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO 6 AM PDT SUNDAY... * WHAT...West winds 15 to 25 kt. * WHERE...Central U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 PM this evening to 6 AM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ130-251815- /O.NEW.KSEW.SC.Y.0207.210926T1300Z-210926T1900Z/ West Entrance U.S. Waters Strait Of Juan De Fuca- 302 AM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO NOON PDT SUNDAY... * WHAT...East winds 15 to 25 kt. * WHERE...West Entrance U. S. Waters Strait Of Juan De Fuca. * WHEN...From 6 AM to noon PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ132>134-251815- /O.NEW.KSEW.SC.Y.0207.210926T1300Z-210927T1300Z/ East Entrance U.S. Waters Strait Of Juan De Fuca- Northern Inland Waters Including The San Juan Islands- Admiralty Inlet- 302 AM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM SUNDAY TO 6 AM PDT MONDAY... * WHAT...Southeast winds 20 to 30 kt. * WHERE...East Entrance U. S. Waters Strait Of Juan De Fuca, Northern Inland Waters Including The San Juan Islands and Admiralty Inlet. * WHEN...From 6 AM Sunday to 6 AM PDT Monday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ PZZ135-251815- /O.NEW.KSEW.SC.Y.0207.210926T1300Z-210927T0100Z/ Puget Sound and Hood Canal- 302 AM PDT Sat Sep 25 2021 ...SMALL CRAFT ADVISORY IN EFFECT FROM 6 AM TO 6 PM PDT SUNDAY... * WHAT...South winds 15 to 25 kt. * WHERE...Puget Sound and Hood Canal. * WHEN...From 6 AM to 6 PM PDT Sunday. * IMPACTS...Conditions will be hazardous to small craft. PRECAUTIONARY/PREPAREDNESS ACTIONS... A Small Craft Advisory means that wind speeds of 21 to 33 knots and/or seas 10 feet or higher are expected to produce hazardous wave conditions to small craft. Inexperienced mariners, especially those operating smaller vessels should avoid navigating in these conditions. && $$ For more information from the National Weather Service visit http://weather.gov/seattle
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Seattle, WA wrote its last area forecast discussion before this gale watch went out at Sep 24, 2:49 PM PDT, 29 minutes earlier.
Area forecast discussion, Sep 24, 2:49 PM PDT, 29 minutes before
Area Forecast Discussion
National Weather Service Seattle WA
249 PM PDT Fri Sep 24 2021
.SYNOPSIS...High pressure aloft will weaken and shift eastward
tonight and Saturday. The first of a series of frontal systems
will approach the region Saturday night with rain spreading inland
on Sunday. Another front arrives early Monday. An upper trough
will lead to unsettled, showery conditions Monday and Tuesday with
the possibility of an isolated thunderstorm. Another frontal system
is expected by the middle of next week.
&&
.SHORT TERM /TONIGHT THROUGH MONDAY/...Upper ridging aloft and
light low level offshore have led to a warm early autumn
afternoon across Western Washington with widespread temperatures
in the upper 60s and 70s. The upper ridge responsible for the dry,
warm weather will weaken and shift eastward tonight and Saturday
with low level onshore flow resuming. Coastal areas will be
cloudier and considerably cooler on Saturday, but much of the
interior should squeeze out one more day of sunshine and above
normal temperatures. A front will approach the region Saturday
night with rain reaching coastal areas early Sunday morning then
spreading inland during the day Sunday. High temperatures on
Sunday will be noticeably cooler...especially for interior areas.
Another stronger front will sweep across the area late Sunday
night and early Monday with another shot of rain and high
mountain snow. Breezy to locally windy conditions can be expected
with this system. Strongest winds will be along the coast and
across the North Interior. A trailing upper trough will bring a
cool, unstable air mass into the area Monday afternoon with
showers and perhaps an isolated thunderstorm.
.LONG TERM /TUESDAY THROUGH FRIDAY/...The upper trough is expected
to shift inland on Tuesday with additional showers and isolated
thunderstorms. The cool air aloft associated with the trough will
also pull snow levels down...perhaps as low as 5000 feet. There
could be a brief lull in the action around Wednesday, but model
ensembles remain adamant that the active pattern will continue as
longwave troughing remains centered to our northwest. At least two
thirds of the ensembles members of both the GFS and ECMWF suggest
a very wet and potentially windy system will arrive around
Thursday of next week. 27
&&
.AVIATION...Westerly flow aloft becoming southwesterly as upper
level ridge moves east of the area today. In the lower levels
light offshore flow becoming onshore later today into Saturday.
VFR conditions across the area this afternoon. With the low level
flow turning onshore this afternoon and into the overnight hours, a
little more low cloud and fog coverage could be expected Saturday
morning 10z-18z. Some clouds will be moving in on Saturday afternoon
ahead of the next frontal system, but should largely remain VFR for
all areas. By Sunday morning, the first weak frontal system will
arrive for light rain and reduced cigs, followed by a stronger
system arriving early Monday morning. A largely unsettled pattern is
expected over the majority of next week.
KSEA...Mostly clear skies expected this afternoon. Northerly wind 4
to 8 knots, easing to 3-5 knots between 04-06Z. Surface flow becomes
more south/southwesterly between 12-14Z. Low stratus is possible
Saturday morning in a more onshore flow regime.
Kristell
&&
.MARINE...A shift to onshore flow is expected this afternoon and
will continue into Saturday ahead of the next frontal systems.
Visibilities over the waters could be reduced Saturday morning as
low clouds and stratus move inland. A front will move through the
waters Sunday with another, stronger front slated to move through
Monday. A Gale Watch has been posted from Sunday afternoon through
early Monday morning for strong southerlies over the coastal waters.
Additional headlines may be needed in upcoming forecast iterations
for the Northern Inland Waters.
Swell will be increasing rapidly Monday into Tuesday associated with
the stronger front to move over the area. Seas could potentially get
as high as 15 to 17 feet by Monday afternoon. Criteria for the first
high surf advisory of the season is 15 feet. Seas will be easing by
late Wednesday into Thursday, but will likely rise again later in
the week as another system moves in.
Kristell
&&
.SEW WATCHES/WARNINGS/ADVISORIES...
WA...None.
PZ...Gale Watch from Sunday morning through late Sunday night for
Coastal Waters From Cape Flattery To James Island 10 To 60
Nm-Coastal Waters From Cape Flattery To James Island Out 10
Nm-Coastal Waters From James Island To Point Grenville 10
To 60 Nm-Coastal Waters From James Island To Point
Grenville Out 10 Nm-Coastal Waters From Point Grenville To
Cape Shoalwater 10 To 60 Nm-Coastal Waters From Point
Grenville To Cape Shoalwater Out 10 Nm.
&&
www.weather.gov/seattleNearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.